MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.Approximately one and a half (1.5) years post initial procedure, the patient presented at routine follow-up with aneurysm sac growth (unknown diameter) and a suspected type ia endoleak.The physician plans to re-intervene and the patient is reportable in stable condition.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.Approximately one and a half (1.5) years post initial procedure, the patient presented at routine follow-up with aneurysm sac growth (unknown diameter) and a suspected type ia endoleak.The physician plans to re-intervene and the patient is reportable in stable condition.Additional information: clinical assessment identified a type ii endoleak (non-device-related) was also present.Re-intervention has been scheduled.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx2 type ia endoleak with significant aneurysm enlargement (of 7.4mm) are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an (anatomy-related) type ii endoleak (of the lumbar arteries) occurred that was not included in the event as reported.This findings was discovered during an examination of the 4- and 16-month post implant ct (computed tomography) scans.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as pending an additional intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5 describe event or problem g3 awareness date h3 reason device not eval- other h6 health effect - clinical code; remove 1924 h6 medical device problem codes; remove 3191 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11 h3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.Approximately one and a half (1.5) years post initial procedure, the patient presented at routine follow-up with aneurysm sac growth (unknown diameter) and a suspected type ia endoleak.The physician plans to re-intervene and the patient is reportable in stable condition.Additional information: clinical assessment identified a type ii endoleak (non-device-related) was also present.Additional information: the physician elected to treat the patient by implanting one (1) ovation ix extender on (b)(6) 2023.The aneurysm was successfully excluded and the endoleaks resolved.Patient is reportedly in stable condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx2 type ia endoleak with significant aneurysm enlargement (of 7.4mm) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an (anatomy-related) type ii endoleak (of the lumbar arteries) occurred that was not included in the event as reported.This findings was discovered during an examination of the 4- and 16-month post implant ct (computed tomography) scans.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.It was noted there was thickened calcifications in the proximal seal zone, which likely contributed to the type ia endoleak.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2 outcomes attributed to ae b5 describe event or problem g3 awareness date h6 health effect - impact code; remove 4614 and 4651.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15956150
Report Number2031527-2022-00277
Device Sequence Number7341536
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)240108
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberBEA28-90/I16-30
Device Lot Number2414989-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/13/2023
02/08/2023
Initial Report FDA Received Date12/10/2022
Supplement Report FDA Received Date02/01/2023
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient SexMale